Case report on alimentary tract hemorrhage and liver injury after therapy with oseltamivir: A case report


    loading  Checking for direct PDF access through Ovid

Abstract

Rationale:Oseltamivir-induced alimentary tract hemorrhage and liver injury are rarely reported in children and adult individuals. In this study, we described the clinical features and outcomes of oseltamivir-induced alimentary tract hemorrhage and liver injury in a child.Patient concerns:Here, we present a case of a 6-year-old Asian boy with hematemesis and elevated alanine aminotransferase (ALT) (80 U/L) and aspartate aminotransferase (AST) (69 U/L) levels on day 2 of oseltamivir administration. The presence of alimentary tract hemorrhage and liver injury was diagnosed. The ALT level reached 1931.3 U/L, accompanied by an increase in total bilirubin (TBIL) to 53.3 μmol/L on day 15 after oseltamivir administration. Additional tests were performed to determine the presence of viruses that can cause hepatitis and autoantibodies, and the results from these tests were all negative.Diagnosis:Drug-induced liver injury was considered.Interventions:This patient was treated with compound glycyrrhizin and reduced glutathione and glucocorticoid.Outcomes:The liver enzymes recovered within 6 weeks without any symptoms of liver-related diseases after treatment with glucocorticoid. This treatment therefore helps reduce ALT and TBIL levels and protects the liver from further injury.Lessons:Oral oseltamivir is widely used to treat influenza and the adverse effects of this drug were mostly mild. However, clinicians should always be alert for oseltamivir-induced alimentary tract hemorrhage and liver injury when prescribing oseltamivir for children.

    loading  Loading Related Articles